Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Kansas City, MO

April 17, 20136 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Apr 17, 2013, 7:11 PM CDT for 6 counties in Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 7:11 PM CDT (00:11 UTC)
Expired
Apr 18, 2013, 3:00 AM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WGUS53 KEAX 180011
FFWEAX
MOC041-053-089-121-175-195-180800-
/O.NEW.KEAX.FF.W.0001.130418T0011Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  EASTERN SALINE COUNTY IN CENTRAL MISSOURI...
  HOWARD COUNTY IN CENTRAL MISSOURI...
  NORTHERN COOPER COUNTY IN CENTRAL MISSOURI...
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 300 AM CDT THURSDAY

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING REPEATEDLY 
  OVER THE SAME AREAS ACROSS THE WARNED AREA. DOPPLER RADAR 
  ESTIMATED BETWEEN ONE AND A HALF AND TWO AND A HALF INCHES OF RAIN 
  HAS FALLEN OVER THIS REGION SINCE 4 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONVILLE...FAYETTE...GLASGOW...HUNTSVILLE...MACON...MOBERLY...
  SALISBURY...SLATER...ARMSTRONG...BRUNSWICK...CAIRO...CLARK...
  HIGBEE...KEYTESVILLE AND NEW FRANKLIN.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 86 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN 
THE WARNED AREA THROUGH EARLY THURSDAY MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3924 9232 3924 9243 3900 9256 3892 9249
      3889 9251 3894 9305 3931 9319 3939 9316
      3938 9311 3941 9311 3943 9314 3970 9302
      3970 9286 3972 9286 3975 9229

$$

MJ
2 follow-up statements
861 
WGUS73 KEAX 180123
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT WED APR 17 2013

MOC041-053-089-121-175-195-180800-
/O.CON.KEAX.FF.W.0001.000000T0000Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-COOPER MO-HOWARD MO-MACON MO-RANDOLPH MO-SALINE MO-
823 PM CDT WED APR 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SALINE...
RANDOLPH...SOUTHERN MACON...HOWARD...NORTHERN COOPER AND CHARITON
COUNTIES UNTIL 300 AM CDT THURSDAY...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN 
OVER THE WARNED AREA SINCE 4 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...FAYETTE...GLASGOW...HUNTSVILLE...MOBERLY...SALISBURY...
SLATER...ARMSTRONG...BRUNSWICK...CAIRO...CLARK...HIGBEE...KEYTESVILLE
AND NEW FRANKLIN.

AT AROUND 810 PM CDT LOCAL LAW ENFORCEMENT REPORTED HIGHWAY PP 5 
MILES EAST-SOUTHEAST OF MACON WAS IMPASSABLE DUE TO HIGH WATER. 

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 86 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ARE POSSIBLE IN THE 
WARNED AREA TONIGHT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3924 9232 3924 9243 3900 9256 3892 9249
      3889 9251 3894 9305 3931 9319 3939 9316
      3938 9311 3941 9311 3943 9314 3970 9302
      3970 9286 3972 9286 3975 9229

$$

MJ
146 
WGUS73 KEAX 180502
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CDT THU APR 18 2013

MOC041-053-089-121-175-195-180800-
/O.CON.KEAX.FF.W.0001.000000T0000Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-COOPER MO-HOWARD MO-MACON MO-RANDOLPH MO-SALINE MO-
1202 AM CDT THU APR 18 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SALINE...
RANDOLPH...SOUTHERN MACON...HOWARD...NORTHERN COOPER AND CHARITON
COUNTIES UNTIL 300 AM CDT...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR AND RAIN GAGE DATA ESTIMATES BETWEEN 2 AND 4 INCHES OF 
RAIN HAS FALLEN OVER THE WARNED AREA SINCE 4 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...FAYETTE...GLASGOW...HUNTSVILLE...MOBERLY...SALISBURY...
SLATER...ARMSTRONG...BRUNSWICK...CAIRO...CLARK...HIGBEE...KEYTESVILLE
AND NEW FRANKLIN.

SOME ROADS CLOSED DUE TO HIGH WATER INCLUDE...HIGHWAY 129 FROM 
SALISBURY NORTH TO ROUTE W...HIGHWAY 3 NORTH OF CLIFTON HILL...U.S. 
HIGHWAY 24 ON THE WEST END OF MOBERLY...ROUTE D SOUTH OF 
HUNTSVILLE...ROUTE C BETWEEN ROUTE T AND ROUTE BB...AND ROUTE PP 
EAST OF MACON.  


THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 86 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVERNIGHT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3924 9232 3924 9243 3900 9256 3892 9249
      3889 9251 3894 9305 3931 9319 3939 9316
      3938 9311 3941 9311 3943 9314 3970 9302
      3970 9286 3972 9286 3975 9229

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:54 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 17, 6:54 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT Wed Apr 17 2013

.UPDATE...
Issued at 652 PM CDT WED APR 17 2013

With the warm front remaining mainly along a line from Blue Mound KS
to Bunceton MO, the severe threat will be limited for the remainder
of the evening. A few thunderstorms will continue to track along and
south of the boundary and could produce large hail over the next few
hours, but storms to the north will remain elevated and have only a
slight potential to produce hail up to quarter size. A second round
of convection developing in central and eastern Kansas will push
northeast this evening, and will move through the forecast area over
the next several hours. This is unlikely to be severe, unless a few
tail end storms can interact with the warm front across the southern
edge of the forecast area.

Storms currently in central Oklahoma are projected to lift northeast
along the main cold front, bringing another round of thunderstorms
into the western edge of the CWA around midnight. These thunderstorms
may form into a linear complex but the severe potential will be
limited by the stable layer near the ground, which will make it
difficult to accelerate wind gusts to the surface. A few more robust
storms could produce some hail, but the overall severe threat will be
fairly low.

For the rest of the evening and tonight, the main threat is likely to
be flooding. Additional rainfall of 1 to 2 inches or more will be
possible with the next two rounds of thunderstorms, which will fall
on already saturated ground across much of the area. A flash flood
watch remains in effect over the entire area through 7 PM Thursday.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 322 PM CDT WED APR 17 2013

Activity for the rest of today...warm front keeps trying to lift
into central Missouri, and as of this writing it has made it to a
line from Butler through Clinton, Sedalia and Boonville. Activity
north and south of the warm front has begun to realize stronger
updrafts over the past hour thanks to the instability advecting in.
This is opening up our potential for severe weather for this
evening. Focus for severe from now through through 7PM will be along
and south of this narrow corridor along the southern edge of our
forecast region. Large hail, and damaging winds continue to be the
primary threats, but isolated tornadoes will also remain possible
across areas south of a line from southern Kansas City to Moberly
through this evening.

Later tonight, thunderstorm activity, currently moving northeast
through central Kansas, is tied to the secondary shortwave but has
some of the upper level support of the main longwave trough. This
activity looks like it will ride northeast on the cool side of the
surface frontal boundary, which will help reinforce the cold pool
across northern Missouri. This looks to limit the severe threat to
the southern half of the forecast area for the evening hours as
focus for convection is expected to stay in the warm sector,
southern Missouri north to around the Missouri River. Late tonight,
after midnight, through Thursday morning is when the main longwave
trough is expected to shove a cold front east through our forecast
area. Shear along the advancing front will be sufficient for
isolated severe weather, large hail and damaging winds, but QLCS
modes will also be possible as 0-3KM shear remains in the 50KTS
range as the front advances across the region.

Thursday...slow progress of the front across the region overnight
will likely leave the front in central Missouri come the morning
hours. This will allow temperatures to warm into the 60s for at
least part of the day, before the cold air advection sweeps in and
brings the cooler weather. Shower and isolated thunderstorms will
remain possible through the day Thursday, though the focus for any
severe weather will be farther east.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 322 PM CDT WED APR 17 2013

Longwave trough will be moving through Kansas and Missouri as
Thursday night arrives. Cold dry air rushing into the base of the
trough across eastern Kansas and Missouri will help bring our
persistent rain potential to an end Thursday night into Friday
morning. There will be a small window of opportunity for some
freezing precipitation types to mix into any precipitating still
falling late Thursday night, near the Iowa border with little to no
accumulations. Cold air that will stay in place through Friday
keeping conditions well below normal, with moderately below normal
temperatures expected to persist through the weekend into next work
week.

Late in the weekend another shortwave trough will pass through the
Plains States, heralding the arrival of a longwave trough that will
dig through the Rockies into the Plains States. This will push
temperatures back down for the coming work week, adding confidence
to the below normal temperatures forecast. Otherwise, with the
leading shortwave trough, and the follow on longwave trough, the
potential for precipitation will spread back into the region
persisting across the forecast area from Sunday through Wednesday.
At this time the best potential for storms to occur looks to be
Monday night as the upper level support from the main longwave
trough shifts into the Plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 652 PM CDT WED APR 17 2013

LIFR to low-end IFR conditions are expected to persist across the
area through the next several hours, with cloud bases around 4-5 kft
and patchy fog with visibilities as low as 2 miles. A few rounds of
thunderstorms will move through the area between now and Thursday
morning, which could reduce visibility even further under the
strongest storms. Thunderstorms should begin to push out of the
region by sunrise, with a few lingering showers possible, but
ceilings gradually lifting to MVFR by early afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday evening FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through Thursday evening FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

UPDATE...Laflin
SHORT TERM...PMM/Cutter
LONG TERM...Cutter
AVIATION...Laflin
Hazardous weather outlook, Apr 17, 1:02 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT WED APR 17 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
102 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND INTO THE OVERNIGHT HOURS. A WARM FRONT IS FORECAST TO LIFT
NORTHWARD TOWARDS NORTHERN MISSOURI BRINGING A CHANCE FOR SEVERE
THUNDERSTORMS. THE STRONGEST STORMS WILL OCCUR LATE THIS AFTERNOON
AND EVENING AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. A FEW TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF THE WARM
FRONT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION THIS
EVENING AND TONIGHT WITH A LINE OF POTENTIALLY SEVERE STORMS FORMING
ALONG THIS BOUNDARY AND SWEEPING ACROSS THE FORECAST AREA DURING THE
OVERNIGHT HOURS. AS THE STORMS EVOLVE INTO A LINEAR SYSTEM...THE
THREAT OF LARGE HAIL WILL DECREASE...WITH AN INCREASING RISK OF
DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE WITHIN THIS LINE OF
STORMS DURING THE EVENING AND OVERNIGHT HOURS.

THE REPEATED ROUNDS OF THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES OF RAIN LIKELY...AND
POSSIBLY AS MUCH AS 3 TO 6 INCHES WITH STORMS THAT TRAIN OVER THE
SAME AREA. THESE RAINS COULD RESULT IN FLASH FLOODING AS WELL AS
FLOODING ON AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LIKELY CONTINUE INTO THURSDAY MORNING BEFORE
EXITING THE REGION. STORM SEVERITY WILL QUICKLY DECREASE BY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH TONIGHT.

PMM

In the hours before

Local storm report, Apr 17, 5:22 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             HUNTSVILLE              39.44N 92.54W
04/17/2013  M1.00 INCH       RANDOLPH           MO   911 CALL CENTER

            NICKEL TO QUARTER SIZE HAIL REPORTED NORTH SIDE OF
            HUNTSVILLE, WITH PEA SIZE HAIL ON THE SOUTHSIDE.

&&

KBRONIS
Special weather statement, Apr 17, 5:30 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT WED APR 17 2013

MOZ031-032-039-172300-
CARROLL MO-CHARITON MO-SALINE MO-
530 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...SOUTHERN CHARITON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 600 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSHALL...SLATER...MALTA BEND...BRUNSWICK...MIAMI...GILLIAM...DE
  WITT AND DALTON.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3950 9316 3932 9280 3900 9324 3915 9345
TIME...MOT...LOC 2231Z 213DEG 49KT 3912 9328

MJ
Special weather statement, Apr 17, 5:38 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT WED APR 17 2013

MOZ045-046-172315-
COOPER MO-PETTIS MO-
538 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PETTIS AND SOUTHWESTERN
COOPER COUNTIES UNTIL 615 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF COLE CAMP...OR 11 MILES EAST OF
WINDSOR...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEDALIA...SMITHTON...OTTERVILLE...SEDALIA MEMORIAL ARPT AND CLIFTON
  CITY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3869 9301 3869 9305 3862 9306 3853 9313
      3853 9329 3852 9329 3853 9342 3886 9318
      3880 9292
TIME...MOT...LOC 2238Z 211DEG 42KT 3854 9329

MJ
Special weather statement, Apr 17, 5:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT WED APR 17 2013

MOZ046-172315-
COOPER MO-
546 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOPER COUNTY UNTIL 615
PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SMITHTON...OR 13 MILES WEST
OF TIPTON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OTTERVILLE...BUNCETON AND PILOT GROVE.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3890 9259 3868 9277 3868 9292 3869 9306
      3891 9295
TIME...MOT...LOC 2246Z 213DEG 36KT 3862 9300

MJ
Local storm report, Apr 17, 6:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BUNCETON                38.79N 92.80W
04/17/2013  E0.75 INCH       COOPER             MO   LAW ENFORCEMENT

&&

ABAILEY
Local storm report, Apr 17, 6:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             7 ESE NEW FRANKLIN      38.98N 92.62W
04/17/2013  M1.25 INCH       HOWARD             MO   COCORAHS

&&

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:17 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph28 min
Apr 17, 8:04 PM CDTSpecial Weather StatementEAXRandolph26 min
Apr 17, 8:10 PM CDTSpecial Weather StatementEAXSaline35 min
Apr 17, 9:02 PM CDTAreal Flood WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan24 hr
Apr 17, 9:14 PM CDTRiver Flood WarningEAXAtchison, Holt8 hr
Apr 17, 9:16 PM CDTSpecial Weather StatementEAXChariton29 min
Apr 17, 10:11 PM CDTFlash Flood WarningEAXAdair, Linn, Macon, Sullivan6 hr
Apr 17, 11:20 PM CDTAreal Flood AdvisoryEAXBates, Caldwell, Carroll, Cass, Chariton, Clay and 11 more6 hr
Apr 18, 3:02 AM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Howard, Linn, Livingston and 4 more12 hr
Apr 18, 3:53 AM CDTRiver Flood WarningEAXClay, Ray6 hr
Apr 18, 4:02 AM CDTFreeze WarningEAXAndrew, Atchison, Buchanan, DeKalb, Gentry, Harrison and 3 more28 hr
Apr 18, 7:54 AM CDTRiver Flood WarningEAXDaviess, Gentry49 hr
Apr 18, 8:45 AM CDTRiver Flood WarningEAXDaviess, Livingston60 hr
Apr 18, 3:10 PM CDTAreal Flood WarningEAXAdair, Andrew, Atchison, Carroll, Chariton, Daviess and 16 more21 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.